Pain patches and pain medication

I am on pain patches 20mg 8 Dihydrocodeine and 8 paracetamol and 8 nurofen per day. I have been taken this amount for a few weeks and it helps to keep the pain down. When I told my doctor she was very surprised and said she was worried about over dosing and for me to go and see her so we could speak about my medication. Can anyone tell me if they take a lot of medication with there patches? I hope that everyone is feeling as well as they can. Jan101xxx

9 Replies

oldestnewest
  • Hi

    What a lovely doctor you have, who is so interested in your pain she doesn't just write a prescription out and leave you to get on with it.

    I am not a doctor but I can see a couple of potential problems.

    The nurofen you take, (own brand ibrufopen is the same and cheaper) can irritate your stomach lining and cause a bleed, especially if they are taken at the maximum dose daily. To stop this you need to have PPI (proton pump inhibitor) tablets which line your tummy. Your doctor can prescribe these.

    I would also be concerned if you are taking morphine patches AND dihydrocodeine as they are both opiates and addictive.

    Please do keep your appointment, it is very important.

    X

  • Hi bluebell99 Thank you so much for your reply. Yes she is a really good doctor. She knows what I have gone through last year. I was really poorly and slowly getting better except for the pain in my back. Hence all the pain medication. I will definitely go and see her on the 7th. I think I will stop the nurofen because off the effect it can have on my stomach as I also have colitis and they are not good for that. But because off the pain and I have had it for over a year now but it is getting better and I think that they may operate again on my spine I will know when I see my specialist. Once again thank you for your reply. I hope that you are feeling well. Sending you hugs and good wishes. Jan101 xxx

  • Hi Jan

    As Kay has said taking a lot of Nurofen without using something like Omeprazole to line your tummy can be quite damaging.

    I am on a lot of meds, which unfortunately I need to function every day.

    Hopefully your GP may be able to combine some of your meds into one.

    GP's are cutting down massively on meds at the moment and my surgery regularly review my meds.

    She may even suggest referring you to a Pain Clinic.

    Good luck. I hope your appointment goes well.

    Lu xx

  • Hi BlueMermaid3

    A ok I am also on Omeprazole so if that helps line my stomach I should be ok. I take that all the time for heartburn. My doctor is very good with me she knows how ill I have been and she is really there to help me. I am really lucky to have her. I see her on the 7th so I will go through all my meds with her and stop whatever she wants me to. Thank you so much for the information that you have given to me. I hope that you are feeling well. Sending you hugs and good wishes. Jan101 xxx

  • You're incredibly lucky to have such a good GP. They are very hard to come by for understanding how Fibro plus other conditions affect us.

    Don't forget to let us know how your appointment goes xx

  • I am really lucky. I will keep you updated. You take good care. Xxxx

  • Hi Jan101

    I sincerely hope that you are feeling as well as you possibly can be today? I agree completely with both BlueMermaid3 and bluebell99 and also that you clearly have a wonderful doctor. I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken x

  • Hi The Author

    Thank you for your good wishes it's very much appreciated. Yes I am very lucky to have a very good doctor who looks out for me. I really hope that you are feeling as well as can be. Jan101 xxx

  • Thanks my friend x :)

You may also like...